Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 11, NWS Tucson, AZ

May 10, 2010

NWS Tucson, AZ issued this wind advisory at May 10, 2010, 2:32 PM MST. It took effect at May 11, 2010, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 10, 2010, 2:32 PM MST (21:32 UTC)
In effect from
May 11, 2010, 11:00 AM MST
Expired
May 11, 2010, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS75 KTWC 102132
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
232 PM MST MON MAY 10 2010

...WINDY DAY FOR SOUTHEAST ARIZONA TUESDAY...

.ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA FROM
THE NORTHWEST TUESDAY. THIS SYSTEM WILL BRING WIDESPREAD STRONG
AND GUSTY WINDS. 

AZZ019-030-035-110700-
/O.NEW.KTWC.WI.Y.0011.100511T1800Z-100512T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
232 PM MST MON MAY 10 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. 

* TIMING...WIDESPREAD STRONG AND GUSTY WINDS ARE EXPECTED LATE
  TUESDAY MORNING INTO TUESDAY EVENING.

* WINDS...SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH
  GUSTS TO 40 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE IN THE
  SOUTHERN WHITE MOUNTAINS WHERE WINDS OF 30 TO 35 MPH WITH GUSTS
  TO 45 MPH CAN BE EXPECTED.

* IMPACTS...AREAS OF BLOWING DUST WILL OCCUR RESULTING IN REDUCED
  VISIBILITIES ACROSS SOME ROADWAYS...PARTICULARLY NEAR DRY OPEN
  FIELDS. THESE STRONG WINDS WILL ALSO RESULT IN DIFFICULTY FOR
  HIGH PROFILE VEHICLES TRAVELING ACROSS SOUTHEAST ARIZONA.
  MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION AND ALLOW PLENTY OF
  DISTANCE BETWEEN THEM AND THE VEHICLE IN FRONT OF THEM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
504 
WWUS75 KTWC 110436
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
936 PM MST MON MAY 10 2010

...WINDY DAY FORECAST FOR SOUTHEAST ARIZONA TUESDAY...

.ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN
TUESDAY AND BRING WIDESPREAD STRONG AND GUSTY WINDS TO SOUTHEAST
ARIZONA. 

AZZ019-030-035-111200-
/O.CON.KTWC.WI.Y.0011.100511T1800Z-100512T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
936 PM MST MON MAY 10 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY.

* TIMING...WIDESPREAD STRONG AND GUSTY WINDS ARE EXPECTED LATE 
  TUESDAY MORNING INTO TUESDAY EVENING. 

* WINDS...SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH
  GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE IN THE
  SOUTHERN WHITE MOUNTAINS WHERE WINDS OF 30 TO 35 MPH WITH GUSTS
  OF 50 TO 55 MPH CAN BE EXPECTED.

* IMPACTS...THESE STRONG WINDS WILL RESULT IN DIFFICULTY FOR HIGH
  PROFILE VEHICLES TRAVELING ACROSS SOUTHEAST ARIZONA. AREAS OF
  BLOWING DUST WILL OCCUR RESULTING IN REDUCED VISIBILITIES ACROSS
  SOME ROADWAYS...PARTICULARLY NEAR DRY OPEN FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER AREAS OF
BLOWING DUST.

&&

$$
762 
WWUS75 KTWC 111138
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
438 AM MST TUE MAY 11 2010

AZZ019-030-035-120300-
/O.CON.KTWC.WI.Y.0011.100511T1800Z-100512T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
438 AM MST TUE MAY 11 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING...WINDY CONDITIONS ARE EXPECTED FROM LATE THIS MORNING
  INTO THIS EVENING.

* WINDS...SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH
  GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE IN THE
  SOUTHERN WHITE MOUNTAINS WHERE WINDS OF 30 TO 35 MPH WITH GUSTS
  OF 50 TO 55 MPH ARE FORECAST TO OCCUR.

* IMPACTS...THESE STRONG WINDS WILL RESULT IN DIFFICULTY FOR 
  HIGH PROFILE VEHICLES TRAVELING ACROSS SOUTHEAST ARIZONA. 
  AREAS OF BLOWING DUST WILL OCCUR RESULTING IN REDUCED 
  VISIBILITIES ACROSS SOME ROADWAYS...PARTICULARLY NEAR DRY OPEN 
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER AREAS OF
BLOWING DUST.

&&

$$
916 
WWUS75 KTWC 112035
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
135 PM MST TUE MAY 11 2010

AZZ019-030-035-120300-
/O.CON.KTWC.WI.Y.0011.000000T0000Z-100512T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
135 PM MST TUE MAY 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...WINDY CONDITIONS CAN BE EXPECTED INTO THIS EVENING.

* WINDS...SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH 
  GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE IN 
  THE SOUTHERN WHITE MOUNTAINS WHERE WINDS OF 30 TO 35 MPH WITH 
  GUSTS OF 50 TO 55 MPH ARE FORECAST TO OCCUR. 

* IMPACTS...THESE STRONG WINDS WILL RESULT IN DIFFICULTY FOR 
  HIGH PROFILE VEHICLES TRAVELING ACROSS SOUTHEAST ARIZONA. 
  AREAS OF BLOWING DUST WILL OCCUR RESULTING IN REDUCED 
  VISIBILITIES ACROSS SOME ROADWAYS...PARTICULARLY NEAR DRY OPEN 
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. MOTORISTS SHOULD BE PREPARED TO ENCOUNTER AREAS OF
BLOWING DUST.

&&

$$
784 
WWUS75 KTWC 120250
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
750 PM MST TUE MAY 11 2010

AZZ019-030-035-120400-
/O.EXP.KTWC.WI.Y.0011.000000T0000Z-100512T0300Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
750 PM MST TUE MAY 11 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO DECREASE THIS EVENING INTO THE
  OVERNIGHT HOURS.

* WINDS...WEST WIND 15 TO 25 MPH THIS EVENING WILL DECREASE TO 5
  TO 15 MPH OVERNIGHT. GUSTS TO 30 MPH ARE POSSIBLE IN WIND PRONE
  AREAS UNTIL MIDNIGHT.

* IMPACTS...ALTHOUGH LOCALIZED AREAS OF BLOWING DUST ARE STILL
  POSSIBLE WITH THE STRONGER GUSTS THIS EVENING....WIDESPREAD OR
  LONG LASTING PERIODS OF BLOWING DUST ARE NO LONGER LIKELY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 10, 2:15 PM MST, 17 minutes earlier.

Area forecast discussion, May 10, 2:15 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST MON MAY 10 2010

.SYNOPSIS...BREEZY AND NOT AS WARM TODAY AS A LOW PRESSURE SYSTEM
MOVES EAST. WINDY CONDITIONS TO RETURN TUESDAY AS A STRONGER LOW
PRESSURE SYSTEM MOVES INTO THE GREAT BASIN. THEREAFTER...REMAINING
DRY WITH A GRADUAL WARMING TREND DURING THE LATTER PART OF THE WEEK
AND INTO THE WEEKEND.

&&

.DISCUSSION...CLEAR AND MILD AS A SHORTWAVE RIDGE PHASES THROUGH
TODAY IN BETWEEN SYSTEMS. STILL ENOUGH OF A GRADIENT IN THE BASE OF
A LARGER SCALE MEAN TROUGH POSITION FOR BREEZY AT TIMES
TODAY...ESPECIALLY HIGHER TERRAIN EASTERN ZONES. PROBABLY JUST
ENOUGH FOR A LOW END / BORDERLINE RED FLAG WARNING FOR EASTERN AREAS.

NEXT SYSTEM PUSHING THROUGH THE CENTRAL AND SOUTHERN BASIN LOOKING A
TOUCH STRONGER AND A LITTLE FURTHER SOUTH...SHOULD END UP WITH
STRONGER WINDS FOR TUESDAY THAN WHAT WE SAW YESTERDAY. BASED ON THAT
WE HAVE TRANSITIONED THE FIRE WEATHER WATCH INTO A RED FLAG WARNING
FOR TUESDAY AND ISSUED A WIND ADVISORY FOR WIND PRONE / HIGHER
TERRAIN EASTERN ZONES WITH THE AFTERNOON FORECAST PACKAGE. STILL NO
MOISTURE TO SPEAK OF THIS FAR SOUTH BUT ANOTHER SHOT OF RELATIVELY
COOLER AIR CAN BE EXPECTED.

STILL KIND OF TROUGHY THE SECOND HALF OF THE WEEK BUT OVERALL A NET
GAIN IN HEIGHT AND THICKNESS VALUES AS THINGS FILL WILL MEAN A SLOW
WARMING TREND BACK TO CLIMO AVERAGES BY SATURDAY.

&&

.AVIATION...CLEAR SKIES. WIND TODAY WLY 10-22 KTS WITH GUSTS TO 30
KTS...STRONGEST WINDS EAST OF KTUS. LIGHT DIURNAL TRENDS MOST
LOCATIONS OVERNIGHT...STRONGER WINDS DEVELOPING BY TUESDAY AFTERNOON
WITH ANOTHER SYSTEM BRUSHING BY TO THE NORTH. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM TO THE NORTH WILL MOVE RAPIDLY
EASTWARD TODAY. A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 7 PM
MST THIS EVENING FOR EASTERN FIRE ZONE 148...OR SOUTHERN GRAHAM
COUNTY...SOUTHERN GREENLEE COUNTY...AND COCHISE COUNTY.

TUESDAY...A STRONGER LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT
BASIN REGION. THE COMBINATION OF STRONG AND GUSTY WINDS AS WELL AS A
DRY AIR MASS IS EXPECTED TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS MUCH OF THE AREA. THUS...THE FIRE WEATHER WATCH HAS BEEN
TRANSITIONED INTO A RED FLAG WARNING FROM LATE TUESDAY MORNING
THROUGH TUESDAY EVENING FOR FIRE ZONE 146...EASTERN FIRE ZONE
147...AND FIRE ZONE 148...OR ALL OF SOUTHEAST ARIZONA EXCEPT WESTERN
AND CENTRAL PIMA COUNTY.

WEDNESDAY THROUGH SATURDAY...GENERALLY LESS WIND THOUGH STILL SOME
GUSTY WINDS PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. DRY
CONDITIONS TO PREVAIL THIS PERIOD WITH A GRADUAL WARMING TREND.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING EASTERN
     FIRE ZONE 148.
    RED FLAG WARNING IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING FIRE ZONE 146...EASTERN FIRE ZONE 147...AND FIRE ZONE
     148.
    WIND ADVISORY IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING AZZ019-030-035.

WEATHER.GOV/TUCSON
Hazardous weather outlook, May 10, 2:32 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
232 PM MST MON MAY 10 2010

AZZ030-035-120000-
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
232 PM MST MON MAY 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR EASTERN FIRE WEATHER ZONE 148...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING BREEZY TO
LOCALLY WINDY CONDITIONS TO SOUTHEAST PORTIONS OF ARIZONA THIS
AFTERNOON AND EVENING. THESE WINDS...COMBINED WITH A DRY AIRMASS
HAS RESULTED IN A RED FLAG WARNING FOR COCHISE...SOUTHERN GRAHAM
AND SOUTHERN GREENLEE COUNTIES UNTIL 7 PM MST THIS EVENING. PLEASE
REFER TO PHXRFWTWC OR WMO HEADER WWUS85 KTWC FOR MORE DETAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STRONGER LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA FROM THE NORTHWEST TUESDAY. THIS SYSTEM WILL BRING
WIDESPREAD STRONG AND GUSTY WINDS. NOT ONLY WILL THESE WINDS BE
STRONG ENOUGH FOR A WIND ADVISORY...BUT GIVEN THE CONTINUED DRY
AIRMASS ACROSS THE REGION...A RED FLAG WARNING IS ALSO IN EFFECT
TUESDAY. PLEASE REFER TO PHXNPWTWC OR WMO HEADER WWUS75 KTWC FOR
MORE DETAIL ON THE WIND ADVISORY. PLEASE REFER TO PHXRFWTWC OR
WMO HEADER WWUS85 KTWC FOR MORE DETAIL ON THE RED FLAG WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-033-034-120000-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
232 PM MST MON MAY 10 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING BREEZY TO
LOCALLY WINDY CONDITIONS TO SOUTHEAST PORTIONS OF ARIZONA THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STRONGER LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA FROM THE NORTHWEST TUESDAY. THIS SYSTEM WILL BRING
WIDESPREAD STRONG AND GUSTY WINDS. GIVEN THE CONTINUED DRY
AIRMASS ACROSS THE REGION...A RED FLAG WARNING IS IN EFFECT
TUESDAY. PLEASE REFER TO PHXRFWTWC OR WMO HEADER WWUS85 KTWC FOR
MORE DETAIL ON THE RED FLAG WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-120000-
NORTHERN GREENLEE COUNTY-
232 PM MST MON MAY 10 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEPARTING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING BREEZY TO
LOCALLY WINDY CONDITIONS TO SOUTHEAST PORTIONS OF ARIZONA THIS
AFTERNOON AND EVENING. THESE WINDS...COMBINED WITH A DRY AIRMASS
WILL RESULT IN LOCALIZED RED FLAG CONDITIONS UNTIL 7 PM MST THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STRONGER LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
ARIZONA FROM THE NORTHWEST TUESDAY. THIS SYSTEM WILL BRING
WIDESPREAD STRONG AND GUSTY WINDS. NOT ONLY WILL THESE WINDS BE
STRONG ENOUGH FOR A WIND ADVISORY...BUT GIVEN THE CONTINUED DRY
AIRMASS ACROSS THE REGION...A RED FLAG WARNING IS ALSO IN EFFECT
TUESDAY. PLEASE REFER TO PHXNPWTWC OR WMO HEADER WWUS75 KTWC FOR
MORE DETAIL ON THE WIND ADVISORY. PLEASE REFER TO PHXRFWTWC OR
WMO HEADER WWUS85 KTWC FOR MORE DETAIL ON THE RED FLAG WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:57 AM MSTFire Weather WatchTWC12 hr
May 10, 2:57 AM MSTRed Flag WarningTWC16 hr
May 10, 2:31 PM MSTRed Flag WarningTWC29 hr

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.